MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II XR BASEPLATE SZ 7 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II XR BASEPLATE SZ 7 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74022207
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Damage to Ligament(s) (1952); Insufficient Information (4580)
Date of Event 03/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after a tka was performed on (b)(6) 2018, the patient experienced an unknown problem that led to a revision surgery on (b)(6) 2022.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
Additional information: a1, a2, a3, a4, b7, d10, e1 corrected data: b1, b5, g2, h6 (health effect - clinical code).
 
Event or Problem Description
It was reported that, after a left bicruciate retaining tka surgery was performed on (b)(6) 2018, the patient developed pain and instability.This was treated on (b)(6) 2022 by performing a revision surgery, where it was determined that the patient had an anterior cruciate ligament (acl) rupture.The surgeon decided to keep the femoral and patellar components and only revise the tibial component and the inserts.Patient was taken to the recovery room in stable condition.Patient has stated that is still having issues with the knee.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that no clear causal relationship between the alleged event and the devices could be determined.The clinical root cause of the reported pain and instability was due to the anterior cruciate ligament (acl) rupture.Per the revision operative report findings, ¿the joint was made unstable by the acl rupture.¿ it is unknown if the patient¿s reported fall at 10 weeks post operation and lack of physical therapy for a period of one month cannot be ruled out as possible contributing factors to the reported adverse event.During revision the femoral, tibial, and patella components were all found to be well fixed with no evidence of infection per the (b)(6) 2022 revision operative report.Additionally, the patient was transferred to the recovery in stable condition; however, ¿still having issues with knee.¿ the patient impact beyond the reported pain, instability, acl rupture and subsequent revision cannot be determined.Therefore, no further clinical/medical assessment can be rendered.For the baseplate and inserts, a review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed that postoperative care should be taken as the acl may be damaged.Besides, postoperative therapy should be structured to prevent excessive loading of the operative knee.This has been identified in warnings and precautions.A review of the risk management files is not applicable because no information was provided that relates the failure mode to the device.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient condition and/or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II XR BASEPLATE SZ 7 LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16935011
Report Number1020279-2023-01048
Device Sequence Number6235552
Product Code JWH
UDI-Device Identifier00885556615379
UDI-Public00885556615379
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152726
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74022207
Device Catalogue Number74022207
Device Lot Number17ASL0012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer05/01/2023
06/07/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date05/23/2023
06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421035/18AM06000/GII OVAL RESURFACING PAT 35MM; 74021268/B1708198/JRNY II CR FEM COCR NP LT SZ 8; 74023780/16BM15976/JRNY II XR INS XLPE MED 7-8 LT; 74023880/16BM16074/JRNY II XR INS XLPE LAT 7-8 LT
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexMale
Patient Weight106 KG